MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION GEMINI; DISLODGER, STONE, BASKET, URETERAL, METAL

BOSTON SCIENTIFIC CORPORATION GEMINI; DISLODGER, STONE, BASKET, URETERAL, METAL
Model Number M0063301080
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/13/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial report health care facility: (b)(6).(b)(4).Visual inspection of the returned device found the working length does not present any issues, but the sheath was torn at the distal section.Functional test was performed and the device was able to open and close the basket successfully; therefore the customer complaint was not confirmed.Based on all available information, it is likely that operational factors such as handling and technique could contribute to the reported complaint, as the sheath could have become torn from either the attempts to open or close the basket or the interaction with another device.The returned unit did not show evidence of the reported event of the basket wire breaking however; therefore, it was concluded that the investigation conclusion code of this event will be documented as "no problem detected" since the reported device complaint or problem cannot be confirmed.A review of the device history record (dhr) confirmed that the device met all material, assembly, and product specifications at the time of release to distribution.
 
Event or Problem Description
It was reported to boston scientific corporation that a gemini stone retrieval basket was used in a ureterolithotomy procedure performed on (b)(6) 2020.According to the complainant, during the procedure, the basket wire broke but is still attached to the basket at one end.The procedure was completed with another gemini basket.There were no patient complications as a result of this event.The patients condition at the conclusion of the procedure is reportedly stable.
 
Additional Manufacturer Narrative
Block h2: additional information: block e1 (initial reporter facility name, address 1, city, and zip/post code) block e1: initial report health care facility: (b)(6).Initial reporter address 1: (b)(6) initial reporter city: (b)(6) block h6: device code 1069 captures the reportable event of basket wire break.Block h10: visual inspection of the returned device found the working length does not present any issues, but the sheath was torn at the distal section.Functional test was performed and the device was able to open and close the basket successfully; therefore the customer complaint was not confirmed.Based on all available information, it is likely that operational factors such as handling and technique could contribute to the reported complaint, as the sheath could have become torn from either the attempts to open or close the basket or the interaction with another device.The returned unit did not show evidence of the reported event of the basket wire breaking however; therefore, it was concluded that the investigation conclusion code of this event will be documented as "no problem detected" since the reported device complaint or problem cannot be confirmed.A review of the device history record (dhr) confirmed that the device met all material, assembly, and product specifications at the time of release to distribution.
 
Event or Problem Description
It was reported to boston scientific corporation that a gemini stone retrieval basket was used in a ureterolithotomy procedure performed on (b)(6), 2020.According to the complainant, during the procedure, the basket wire broke but is still attached to the basket at one end.The procedure was completed with another gemini basket.There were no patient complications as a result of this event.The patients condition at the conclusion of the procedure is reportedly stable.

Brand Name
GEMINI
Common Device Name
DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key10649972
Report Number3005099803-2020-04384
Device Sequence Number3604968
Product Code FFL
UDI-Device Identifier08714729087410
UDI-Public08714729087410
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/04/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/15/2022
Device Model NumberM0063301080
Device Catalogue Number330-108
Device Lot Number0024433996
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/29/2020
Initial Date Received by Manufacturer 09/11/2020
Supplement Date Received by Manufacturer10/09/2020
Initial Report FDA Received Date10/08/2020
Supplement Report FDA Received Date11/05/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age65 YR
Patient Weight65